Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 7, NWS Blacksburg, VA

February 10, 201022 counties in Virginia; 4 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Feb 10, 2010, 11:30 PM EST for 22 counties in Virginia; 4 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2010, 11:30 PM EST (04:30 UTC)
Expired
Feb 11, 2010, 5:00 AM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
All 29 counties

Caswell County, NC, Rockingham County, NC, Stokes County, NC, Yadkin County, NC, Alleghany County, VA, Appomattox County, VA, Bath County, VA, Bland County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Covington, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, Craig County, VA, Giles County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Pittsylvania County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
668 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS71 KRNK 110430
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1130 PM EST WED FEB 10 2010

...NORTHWEST WINDS WILL BE STRONG THROUGH THE NIGHT...

.A STRONG LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST WILL KEEP
GUSTY NORTHWEST WINDS PERSIST INTO THE OVERNIGHT. THE LOW WILL
SHIFT FURTHER OFF THE COAST THURSDAY MORNING CAUSING WINDS TO WEAKEN.

NCZ004>006-020-VAZ007-009>014-018>020-043>047-058-059-WVZ042>045-
111000-
/O.CAN.KRNK.HW.W.0003.000000T0000Z-100211T1000Z/
/O.NEW.KRNK.WI.Y.0007.100211T0430Z-100211T1000Z/
STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
1130 PM EST WED FEB 10 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* EXPECT NORTHWEST WINDS TO GUST UP TO 50 MPH OVERNIGHT.

* THE WET GROUND COMBINED WITH THESE WINDS COULD CONTRIBUTE TO
  SOME SMALL TREES FALLING DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ003-019-VAZ016-017-022>024-032>035-111000-
/O.CON.KRNK.HW.W.0003.000000T0000Z-100211T1000Z/
SURRY-WILKES-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...GALAX...FLOYD...
ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
1130 PM EST WED FEB 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

* EXPECT NORTHWEST WINDS TO GUST FROM 60 TO 80 MPH...ESPECIALLY
  ALONG AND JUST EAST OF THE BLUE RIDGE.

* WINDS OF THIS STRENGTH ALONE CAN KNOCK DOWN TREES AND DAMAGE
  SMALLER STRUCTURES. POWER OUTAGES ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS.

THE PUBLIC IS ENCOURAGED TO REPORT ANY WIND DAMAGE REPORTS TO THE
NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT
PHONE NUMBER 1...8 6 6...2 1 5... 4 3 2 4.

&&

$$
1 follow-up statement
643 
WWUS71 KRNK 110934 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EST THU FEB 11 2010

...STRONG WINDS DIMINISHING THIS MORNING...


NCZ003-019-VAZ016-017-022>024-032>035-111045-
/O.EXP.KRNK.HW.W.0003.000000T0000Z-100211T1000Z/
SURRY-WILKES-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...GALAX...FLOYD...
ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
434 AM EST THU FEB 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING.

WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING WITH SUSTAINED
NORTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 40 MPH INTO THE
AFTERNOON. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE.


$$

NCZ004>006-020-VAZ007-009>014-018>020-043>047-058-059-WVZ042>045-
111045-
/O.EXP.KRNK.WI.Y.0007.000000T0000Z-100211T1000Z/
STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
434 AM EST THU FEB 11 2010

...WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. 

NORTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 40 OR 45 MPH CAN BE
EXPECTED BEFORE SPEEDS DIMINISH EVEN MORE THIS AFTERNOON. THUS THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 9:40 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 10, 9:40 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EST WED FEB 10 2010

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY OFF THE MID ATLANTIC COAST AND SLOWLY
LIFT NORTHEAST AND AWAY FROM THE AREA LATER TONIGHT. A STRONG
ARCTIC COLD FRONT TRAILING THIS SYSTEM WILL USHER IN VERY STRONG
WINDS AND COLD TEMPERATURES INTO THURSDAY. THIS IN COMBINATION
WITH RESIDUAL MOISTURE AND NORTHWEST FLOW WILL ALSO RESULT IN
WIDESPREAD SNOW SHOWERS ACROSS THE MOUNTAINS.

&&

.NEAR TERM /THROUGH THURSDAY/...
ONGOING WARNINGS WILL CONTINUE INTO THE OVERNIGHT. ATTM...STILL
NOT GETTING ANY SUBSTANTIAL GUSTS IN THE PIEDMONT BUT EXPECTING
ONE MORE SURGE OF WIND BEHIND THIS DEPARTING SHORTWAVE THROUGH
EARLY OVERNIGHT. ALTHOUGH I DO NOT EXPECT WINDS TO REACH THE
OFFICIAL CRITERIA FOR HIGH WIND WARNINGS...THE WET GROUND LEADS ME
TO BELIEVE THAT THE THREAT FOR DOWNED TREES IS HIGH. WE HAVE HAD
REPORTS OF ROOF DAMAGE IN THE NC FOOTHILLS JUST LEE OF THE BLUE
RIDGE. THIS AREA ALONG AND JUST EAST OF THE BLUE RIDGE IS GOING
TO REMAIN IN THE HIGHER REGIME FOR WINDS OVERNIGHT...B4 SETTLING
SOME TOWARD MORNING.

THE SNOWS ARE GOING TO SUBSIDE OVERNIGHT AS WELL IN THE AREAS EAST
OF THE UPSLOPE ZONES...SO EXPECTING LESS SNOW IN THE BLUE RIDGE TO
NEW RIVER VALLEY ZONE. SNOW SHOWERS WILL PERSIST LONGER IN THE
MTNS OF NC/SE WV THOUGH...ALTHOUGH THINKING THE NC MTNS SNOWS WILL
ALSO EASE UP OVERNIGHT WITH THE SHORTWAVE VORT MOVING NORTHEAST.

TEMPS OVERNIGHT WILL STAY IN THE TEENS AS WINDS WILL MIX THE AIR
ENOUGH TO KEEP THEM FROM PLUMMETING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
UPSLOPING SNOWS WEST OF THE BLUE RIDGE WILL BEGIN ABATING THURSDAY
NIGHT...AND END ALTOGETHER BY EARLY AFTERNOON ON FRIDAY AS SURFACE
HIGH PRESSURE BUILDS EAST INTO THE REGION. ARRIVAL OF THE SURFACE
HIGH WILL ALLOW LOWER TROPOSPHERIC WINDS TO DIMINISH...RESULTING IN
A WEAKENING UPWARD VERTICAL MOTION FIELD THROUGH AN INCREASINGLY DRY
LOWER ATMOSPHERIC COLUMN. ALTHOUGH PRECIPITATION SHOULD BE OVER BY
OR SHORTLY AFTER NOON ON FRIDAY...LOW LEVEL CLOUDS MAY HANG ON
WELL INTO THE AFTERNOON BEFORE CLEARING AS HIGHER LEVEL CLOUDS BEGIN
TO ARRIVE FROM THE SOUTHWEST IN ADVANCE OF THE NEXT SOUTHERN STREAM
SYSTEM. EAST OF THE BLUE RIDGE...CONTINUED DOWNSLOPING SHOULD
MAINTAIN PARTLY TO MOSTLY CLEAR SKIES FOR THURSDAY NIGHT INTO MUCH
OF FRIDAY UNTIL ARRIVAL OF HIGHER CLOUDS FROM THE SOUTHWEST.

ALTHOUGH UPPER WINDS BACK AROUND SLIGHTLY AS SOUTHERN SYSTEM SCOOTS
TO OUR SOUTH ON FRIDAY NIGHT INTO SATURDAY...STRONG UPPER TROF
EXTENDING FROM UPPER GREAT LAKES EAST TO OFF OF NEWFOUNDLAND AND
LABRADOR SHOULD BE SUFFICIENT TO RESTRAIN EXTENT OF BACKING...SUCH
THAT AREA OF ISENTROPIC LIFT AND FORCING REMAINS SOUTH OF THE
BLACKSBURG FORECAST AREA. NAM/ECMWF SOLUTIONS PREFERRED OVER THE
SLIGHTLY NORTHERN PLACEMENT OF THE GFS...WHICH EVEN THEN JUST
BRUSHES THE EXTREME SOUTHEASTERN PORTION OF THE FORECAST AREA IN THE
04-10Z TIME FRAME ON SATURDAY. SO...OTHER THAN MID AND HIGH LEVEL
CLOUDS...AND PERHAPS SOME VIRGA AS FAR NORTH AS THE VA/NC STATE
LINE...WILL CONTINUE WITH A DRY FORECAST THROUGH THIS PERIOD.

ANOTHER PUSH OF COLD AIR ON BACKSIDE OF DEPARTING SOUTHERN STREAM
SYSTEM AND ASSOCIATED UPSLOPING SHOULD BE SUFFICIENT TO GENERATE
ANOTHER ROUND OF MAINLY LIGHT UPSLOPING SNOWS ACROSS THE WESTERN
MOUNTAINS SATURDAY INTO SATURDAY NIGHT (PERHAPS ANOTHER SEVERAL
INCHES ACROSS THE HIGHER WEST FACING SLOPES...ESPECIALLY IN WESTERN
GREENBRIER COUNTY)...WITH DRY CONDITIONS FURTHER EAST IN DOWNSLOPE
AREAS...ESPECIALLY EAST OF THE BLUE RIDGE.

DEEP SNOWPACK AND COLD ADVECTION SHOULD ASSURE THAT TEMPERATURES
REMAIN AT OR BELOW MOSGUIDANCE THROUGH MUCH OF THE PERIOD...AND
FAVORED COLDER NUMBERS WHEREVER POSSIBLE...ESPECIALLY DURING
NIGHTTIME PERIODS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SURFACE LOW PRESSURE WILL QUICKLY TRACK ACROSS THE NORTHERN PLAINS
AND OVER THE MID WEST SATURDAY NIGHT. CHASING AND SLOWING DOWN THIS
WAVE WILL BE AN UPPER LEVEL LOW. THESE TWO SYSTEMS WILL SLOWLY TRACK
EAST AND OVER THE SOUTH-CENTRAL APPALACHIANS ON MONDAY. BOTH THE ECMWF
AND GFS HAS THIS OCCLUDED SYSTEM OVER BLACKSBURG CWA ON MONDAY AND
EXITING THE VIRGINIA COAST TUESDAY MORNING.

PRECIPITATION TO START AS EARLY AS SUNDAY MORNING ACROSS THE
SOUTHWEST CORNER OF THE CWA. WITH GOOD MOISTURE TRANSPORT ON
SOUTHWESTERLY WINDS...THE ENTIRE AREA SHOULD SEE PRECIPITATION
FALLING ON MONDAY. BY TUESDAY MORNING...NORTHWEST FLOW AND
WRAP-A-ROUND MOISTURE WILL HAVE UPSLOPE SNOW SHOWERS ACROSS THE
MOUNTAINS...THEN MAINLY ON WESTERN SLOPES TUESDAY NIGHT. WE MAY SEE
A DRY DAY ON WEDNESDAY AS HIGH PRESSURE ENTERS THE REGION FROM THE
SOUTHWEST.

IF LATEST MODELS VERIFIES WITH TRACK OVER RNK CWA...THE NORTHERN
HALF WILL SEE MAINLY SNOW WITH SOME SLEET MIXED IN MONDAY AFTERNOON.
THE SOUTHERN HALF COULD SEE A WINTRY MIX WITH MOSTLY RAIN TOWARDS
SOUTHSIDE. WITH THE TRACK COMING OVERHEAD...A WOBBLE TO THE
NORTH/SOUTH OR THE SPEED IS FASTER/SLOWER TO THE EAST/WEST WILL
DRAMATICALLY CHANGE P-TYPE/AMOUNTS FOR THIS SYSTEM. WILL RUN CLOSE TO
HPC GUIDANCE IN THE LONG TERM WITH CHANCE POPS. WILL ALSO STICK CLOSE
TO HPC WITH TEMPERATURES. THE TEMPERATURES WILL GREATLY BE AFFECTED
BY THE TRACK OF THIS SYSTEM. THE GWO/GLAAM SUGGESTING TEMPERATURES
WILL REMAIN ON THE COLD SIDE.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE MAIN IMPACT IN THE TAFS WILL BE THE STRONG NW FLOW THAT WILL
BRING WIND GUSTS UP TO 55 KNOTS IS POSSIBLE AT TIMES INTO EARLY
TONIGHT. EXPECT SEVERE TURBULENCE AND LOW LEVEL WIND SHEAR.

MVFR TO IFR CONDITIONS AND SNOW SHOWERS WILL OCCUR IN
BLF/LWB...ALONG WITH BLOWING AND DRIFTING SNOW THROUGH TONIGHT. ROA
ALSO SEEING BLOWING SNOW AND SNOW SHOWERS BUT VISIBILITIES HIGH-END
MVFR TO LOW-END VFR. CLOUDS HAVE BECOME SCATTERED AT LYH AND DAN.
VFR CONDITIONS WILL CONTINUE EAST OF THE BLUE RIDGE.

THE WINDS WILL RELAX SOME AFTER 06Z THU THEN PICK BACK UP AROUND 15Z
AS SUBSIDENCE INVERSION BREAKS. THE WINDS DURING THE DAY THURSDAY
WILL NOT BE AS STRONG AS THEY WERE TODAY. SNOW SHOWERS ACROSS THE
MOUNTAINS WILL REMAIN THROUGH THURSDAY AFTERNOON...BUT BE MORE
CONFIDED TO WESTERN SLOPES OF SE WV. IMPROVING CONDITIONS EXPECTED
THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE MOVES IN.

A CLIPPER SYSTEM ARRIVES SUNDAY AND COULD BRING SOME LOWER CIGS
INTO BLF/LWB AND EVEN ROANOKE. NW FLOW BEHIND THIS WILL KEEP SOME
POTENTIAL MVFR CIGS OR LOWER IN BLF/LWB EARLY NEXT WEEK WITH
MAINLY VFR ELSEWHERE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR VAZ007-009>014-
     016>020-022>024-032>035-043>047-058-059.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ010>012-
     019-020.
     BLIZZARD WARNING UNTIL 1 PM EST THURSDAY FOR VAZ015.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR VAZ007-009.
NC...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR NCZ003>006-019-
     020.
     BLIZZARD WARNING UNTIL 1 PM EST THURSDAY FOR NCZ001-002-018.
WV...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR WVZ042>045.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ044.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR WVZ042-043-
     045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...WERT
LONG TERM...RCS
AVIATION...AMS/RCS
Hazardous weather outlook, Feb 10, 12:30 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 PM EST WED FEB 10 2010

VAZ007-009-WVZ042-043-045-111730-
TAZEWELL-SMYTH-MERCER-SUMMERS-GREENBRIER-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ010>012-019-020-WVZ044-111730-
BLAND-GILES-WYTHE-ALLEGHANY VA-BATH-MONROE-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ013-014-018-111730-
PULASKI-MONTGOMERY-CRAIG-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ016-017-111730-
CARROLL-FLOYD-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-111730-
ROANOKE-BOTETOURT-ROCKBRIDGE-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ015-111730-
ALLEGHANY NC-GRAYSON-
1230 PM EST WED FEB 10 2010

...BLIZZARD WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-111730-
ASHE-WATAUGA-
1230 PM EST WED FEB 10 2010

...BLIZZARD WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-111730-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1230 PM EST WED FEB 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Feb 10, 7:45 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     NON-TSTM WND DMG 1 N PAINT BANK          37.58N 80.28W
02/10/2010                   CRAIG              VA   PUBLIC

            LARGE LIMBS DOWN ON DRIVEWAY.

0739 PM     NON-TSTM WND DMG PINE RIDGE              36.50N 80.72W
02/10/2010                   SURRY              NC   EMERGENCY MNGR

            TREES POWER LINES DOWN.

&&

RSTONEFI
Local storm report, Feb 10, 7:57 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG PINE RIDGE              36.50N 80.72W
02/10/2010                   SURRY              NC   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

WHP
Local storm report, Feb 10, 8:09 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     NON-TSTM WND GST BOONE                   36.21N 81.67W
02/10/2010  M67.00 MPH       WATAUGA            NC   AWOS

0806 PM     NON-TSTM WND GST JEFFERSON               36.42N 81.47W
02/10/2010  M66.00 MPH       ASHE               NC   AWOS

&&

WHP
Local storm report, Feb 10, 8:26 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     NON-TSTM WND DMG 6 NNW BOTTOM            36.56N 80.80W
02/10/2010                   SURRY              NC   COUNTY OFFICIAL

            ROOF BLOWN OFF A MOBILE HOME.

&&

WHP
Local storm report, Feb 10, 8:36 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     NON-TSTM WND DMG 3 WNW BOTTOM            36.50N 80.82W
02/10/2010                   SURRY              NC   COUNTY OFFICIAL

            ALUMINUM GARAGE PICKED UP BY THE WIND AND BLOWN ONTO WEST
            PINE STREET, NEAR LOWGAP.

&&

WHP
Local storm report, Feb 10, 10:57 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 PM EST WED FEB 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG 4 S PLEASANT VIEW       37.56N 79.25W
02/10/2010                   AMHERST            VA   TRAINED SPOTTER

            ONE TREE BLOWN DOWN IN PEDLAR MILLS AREA.

&&

WHP

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.